Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Vertigo and Sustiva
Dec 30, 2011

Last year I was diagnosed with BPV. I{ve been 10 years on Sustiva and I do belief those are side affects. I blacked out in September and also on Dec 15th, this time with a nasty bloody fall. I have to switch to some other med besides ATRIPLA. Would You help me in choosing?. Thanks so much

Response from Dr. McGowan

Hi,

Have you been having the "dizziness" and vertigo all this time? It is unusual for these symptoms to start after 10 years if it is Sustiva related. Sustiva can certainly make these kinds of symptoms worse.

Your substitute combo will depend on a couple of things:

Was this your first combo?

If not, had there been any viral failure to prior treatments?

Also, was there any "baseline" drug resistance (which means resistance that was present before you started meds which may have been acquired at the time of transmission)? This would have shown up on a pre-treatment genotype test.

If all above is negative, that is, first treatment with no prior or pre-existing drug resistance or treatment breakthrough, then you have many options. This may include other once-a-day treatments, such as Complera, or boosted PIs (Norvir/Reyataz or Norvir/Preszista) along with truvada, or treatment with an Integrase Inhibitor (such as truvada+ Isentress).

Discuss which option fits best for you with your doc.

Joe



Previous
LIFE SPAN SINCE 2000
Next
cant swollow

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement